Alert archive / New York / Lake Effect Snow Watches in 2011
Lake Effect Snow Watch 2, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow watch at Jan 7, 2011, 3:25 PM EST for Cattaraugus County, Chautauqua County, New York. It took effect at Jan 8, 2011, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 7, 2011, 3:25 PM EST (20:25 UTC)
- In effect from
- Jan 8, 2011, 7:00 PM EST
- Expired
- Jan 8, 2011, 3:12 AM EST
- In force
- Issued by
- NWS Buffalo, NY
Counties Cattaraugus County, NY, Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 79 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
794 WWUS41 KBUF 072025 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 325 PM EST FRI JAN 7 2011 NYZ019-080430- /O.CAN.KBUF.WW.Y.0001.000000T0000Z-110107T2100Z/ /O.NEW.KBUF.LE.A.0002.110109T0000Z-110109T1500Z/ CHAUTAUQUA- INCLUDING THE CITY OF...JAMESTOWN 325 PM EST FRI JAN 7 2011 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * LOCATIONS...CHAUTAUQUA AND CATTARAUGUS COUNTIES WITH THE GREATEST AMOUNTS ACROSS THE HIGHER TERRAIN OF CHAUTAUQUA RIDGE. * TIMING...SATURDAY EVENING THROUGH SUNDAY MORNING. * ACCUMULATIONS...6 TO 12 INCHES POSSIBLE IN PERSISTENT BANDS. * IMPACTS...SNOW COVERED ROADS AND VERY POOR VISIBILITIES AT TIMES. * FORECASTER CONFIDENCE...THERE REMAINS SOME UNCERTAINTY WITH THE EXACT PLACEMENT AND INTENSITY OF LAKE EFFECT SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ006-072130- /O.CAN.KBUF.WW.Y.0001.000000T0000Z-110108T1200Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 325 PM EST FRI JAN 7 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER WEATHER ADVISORY. MOST OF THE ACCUMULATING SNOW HAS ENDED ACROSS OSWEGO COUNTY... THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ NYZ085-072130- /O.CAN.KBUF.WW.Y.0001.000000T0000Z-110107T2100Z/ SOUTHERN ERIE- INCLUDING THE CITIES OF...ORCHARD PARK...SPRINGVILLE 325 PM EST FRI JAN 7 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER WEATHER ADVISORY. MOST OF THE ACCUMULATING SNOW HAS ENDED ACROSS SOUTHERN ERIE COUNTY...THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ NYZ007-008-080430- /O.CON.KBUF.WW.Y.0001.000000T0000Z-110108T1200Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 325 PM EST FRI JAN 7 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. * LOCATIONS...JEFFERSON AND LEWIS COUNTIES. * TIMING...THROUGH EARLY SATURDAY MORNING. * ACCUMULATIONS...ADDITIONAL 2 TO 3 INCHES TONIGHT. STORM TOTALS OF 5 TO 7 INCHES IN SOME LOCATIONS. * VISIBILITIES...LESS THAN A HALF MILE AT TIMES. * IMPACTS...SLIPPERY AND SNOW COVERED ROADS AND POOR VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ020-080430- /O.NEW.KBUF.LE.A.0002.110109T0000Z-110109T1500Z/ CATTARAUGUS- INCLUDING THE CITY OF...OLEAN 325 PM EST FRI JAN 7 2011 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * LOCATIONS...CHAUTAUQUA AND CATTARAUGUS COUNTIES WITH THE GREATEST AMOUNTS ACROSS THE HIGHER TERRAIN OF CHAUTAUQUA RIDGE. * TIMING...SATURDAY EVENING THROUGH SUNDAY MORNING. * ACCUMULATIONS...6 TO 12 INCHES POSSIBLE IN PERSISTENT BANDS. * IMPACTS...SNOW COVERED ROADS AND VERY POOR VISIBILITIES AT TIMES. * FORECASTER CONFIDENCE...THERE REMAINS SOME UNCERTAINTY WITH THE EXACT PLACEMENT AND INTENSITY OF LAKE EFFECT SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ HITCHCOCK
3 follow-up statements
322 WWUS41 KBUF 072039 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 339 PM EST FRI JAN 7 2011 NYZ007-008-080445- /O.CON.KBUF.WW.Y.0001.000000T0000Z-110108T1200Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 339 PM EST FRI JAN 7 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. * LOCATIONS...JEFFERSON AND LEWIS COUNTIES. * TIMING...THROUGH EARLY SATURDAY MORNING. * ACCUMULATIONS...ADDITIONAL 2 TO 3 INCHES TONIGHT. STORM TOTALS OF 5 TO 7 INCHES IN SOME LOCATIONS. * VISIBILITIES...LESS THAN A HALF MILE AT TIMES. * IMPACTS...SLIPPERY AND SNOW COVERED ROADS AND POOR VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ019-020-080445- /O.CON.KBUF.LE.A.0002.110109T0000Z-110109T1500Z/ CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 339 PM EST FRI JAN 7 2011 ...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * LOCATIONS...CHAUTAUQUA AND CATTARAUGUS COUNTIES WITH THE GREATEST AMOUNTS ACROSS THE HIGHER TERRAIN OF CHAUTAUQUA RIDGE. * TIMING...SATURDAY EVENING THROUGH SUNDAY MORNING. * ACCUMULATIONS...6 TO 12 INCHES POSSIBLE IN PERSISTENT BANDS. * IMPACTS...SNOW COVERED ROADS AND VERY POOR VISIBILITIES AT TIMES. * FORECASTER CONFIDENCE...THERE REMAINS SOME UNCERTAINTY WITH THE EXACT PLACEMENT AND INTENSITY OF LAKE EFFECT SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ HITCHCOCK
609 WWUS41 KBUF 080008 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 708 PM EST FRI JAN 7 2011 NYZ007-008-080115- /O.CAN.KBUF.WW.Y.0001.000000T0000Z-110108T1200Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 708 PM EST FRI JAN 7 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER WEATHER ADVISORY. THE STEADY LIGHT SNOW THAT IMPACTED THE AREA EARLIER IN THE DAY HAS GREATLY DIMINISHED THIS EVENING. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. MORE LIGHT SNOW IS EXPECTED TO WORK WEST ACROSS THE AREA LATER TONIGHT...WITH ANOTHER INCH OR TWO POSSIBLE BY DAYBREAK. $$ NYZ019-020-080815- /O.CON.KBUF.LE.A.0002.110109T0000Z-110109T1500Z/ CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 708 PM EST FRI JAN 7 2011 ...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * LOCATIONS...CHAUTAUQUA AND CATTARAUGUS COUNTIES WITH THE GREATEST AMOUNTS ACROSS THE HIGHER TERRAIN OF CHAUTAUQUA RIDGE. * TIMING...SATURDAY EVENING THROUGH SUNDAY MORNING. * ACCUMULATIONS...6 TO 12 INCHES POSSIBLE IN PERSISTENT BANDS. * IMPACTS...SNOW COVERED ROADS AND VERY POOR VISIBILITIES AT TIMES. * FORECASTER CONFIDENCE...THERE REMAINS SOME UNCERTAINTY WITH THE EXACT PLACEMENT AND INTENSITY OF LAKE EFFECT SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ TJP
521 WWUS41 KBUF 080812 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 312 AM EST SAT JAN 8 2011 NYZ019-020-081615- /O.UPG.KBUF.LE.A.0002.110109T0000Z-110109T1500Z/ /O.NEW.KBUF.LE.Y.0004.110108T2300Z-110109T2300Z/ CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 312 AM EST SAT JAN 8 2011 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST SUNDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN EFFECT. * LOCATIONS...CHAUTAUQUA AND CATTARAUGUS COUNTIES...ESPECIALLY THE HIGHER TERRAIN OF THE CHAUTAUQUA RIDGE. * TIMING...SATURDAY EVENING THROUGH SUNDAY AFTERNOON. * ACCUMULATIONS...6 TO 10 INCHES TOTAL IN PERSISTENT BANDS...MUCH LESS ELSEWHERE. * IMPACTS...SNOW COVERED ROADS AND VERY POOR VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ SFM
What forecasters said that day
The local office's own words before this lake effect snow watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow watch went out at Jan 7, 3:13 PM EST, 12 minutes earlier.
Area forecast discussion, Jan 7, 3:13 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
313 PM EST FRI JAN 7 2011
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL CONTINUE TO SPIN OVER THE NORTHEAST
QUARTER OF THE NATION THROUGH THE WEEKEND AND BRING A FEW PERIODS OF
LIGHT SNOW. THE SNOW WILL BE SOMEWHAT HEAVIER SOUTHEAST OF LAKES
ERIE AND ONTARIO WHERE SOME LAKE ENHANCEMENT WILL OCCUR. HIGH
PRESSURE WILL BUILD INTO THE GREAT LAKES REGION EARLY NEXT WEEK WITH
A PERIOD OF MAINLY DRY WEATHER. MID WINTER COLD WILL CONTINUE FOR
THE NEXT WEEK AND BEYOND.
&&
.NEAR TERM /THROUGH SATURDAY/...
MOISTURE CHANNEL IMAGERY SHOWING A MID LEVEL CLOSED LOW CENTERED
JUST NORTH OF MANITOULIN ISLAND THIS AFTERNOON WITH A BROAD SURFACE
LOW CENTERED IN ABOUT THE SAME AREA. REGIONAL RADAR IMAGERY SHOWS A
FEW DIURNALLY DRIVEN SNOW SHOWERS ACROSS THE SOUTHERN TIER AND
FINGER LAKES THIS AFTERNOON OF LITTLE CONSEQUENCE. A BAND OF LAKE
EFFECT SNOW IS ALSO LIFTING NORTH OVER EASTERN LAKE ERIE...WITH
RADAR TRENDS SUGGESTING THIS MAY MOVE TOWARD THE BUFFALO AREA BY MID
TO LATE AFTERNOON. A MESO-LOW IS ALSO NOTED NEAR LONG POINT. WILL
NEED TO KEEP AN EYE ON THIS FEATURE AS IT MAY BRING A BURST OF SNOW
TO THE NIAGARA FRONTIER NEAR THE AFTERNOON RUSH HOUR.
EAST OF LAKE ONTARIO A GENERAL LIGHT SNOW CONTINUES...WITH AN AREA
OF ENHANCEMENT ALONG A SURFACE COLD FRONT PUSHING INTO THE WESTERN
ADIRONDACKS. THERE IS ALSO A WEAK BAND OF LAKE ENHANCEMENT OVER
WESTERN JEFFERSON AND NORTHERN OSWEGO COUNTY. ALL OF THIS HAS
DIMINISHED FROM ITS EARLIER INTENSITY...BUT IS STILL PRODUCING SOME
MODEST ACCUMULATIONS.
FROM A SYNOPTIC STANDPOINT...THE SURFACE LOW OVER THE GREAT LAKES
WILL DRIFT SOUTHEAST TONIGHT AND THEN GIVE WAY TO SECONDARY
CYCLOGENESIS OFF THE EAST COAST ON SATURDAY. THE SSE TO NNW ORIENTED
BAND OF MOISTURE OVER EASTERN NY WILL REMAIN LARGELY IN PLACE
THROUGH THIS TIME PERIOD...WITH PERIODS OF LIGHT SNOW CONTINUING
ACROSS THE NORTH COUNTRY THROUGH SATURDAY. THERE WILL ALSO BE SOME
LIMITED LAKE ENHANCEMENT THE FIRST HALF OF TONIGHT ACROSS PORTIONS
OF JEFFERSON AND LEWIS COUNTIES BEFORE THE LOW LEVEL FLOW IS
DISRUPTED. OVERALL SNOWFALL AMOUNTS WILL BE RATHER LIMITED...WITH
ANOTHER FEW INCHES POSSIBLE TONIGHT ACROSS JEFFERSON/LEWIS COUNTIES.
WILL MAINTAIN THE ADVISORY THERE...BUT DROP THE ADVISORY FOR OSWEGO
COUNTY WITH MOST OF THE ACCUMULATING SNOW EAST AND NORTH OF THAT
COUNTY FROM THIS POINT FORWARD.
FARTHER WEST...ANY LINGERING LAKE EFFECT OFF LAKE ERIE WILL LIFT
INTO CANADA LATER THIS EVENING AS THE FLOW BECOMES LIGHT SOUTH TO
SSE. AS THE PARENT LOW MOVES SOUTHEAST AND GIVES WAY TO COASTAL
CYCLOGENESIS...AN INVERTED TROUGH WILL DEVELOP OVER NORTHEAST OHIO
AND NORTHWEST PA. THIS SHOULD PROVIDE ENOUGH LIFT TO PRODUCE SOME
LIGHT SNOW ACROSS THE WESTERN SOUTHERN TIER ONCE AGAIN LATER TONIGHT
INTO SATURDAY. EXPECT ACCUMULATIONS TO BE ON THE LIGHT SIDE WITH AN
INCH OR TWO. SOME OF THIS MAY SPREAD INTO THE NIAGARA FRONTIER AS
WELL FOR AWHILE SATURDAY MORNING WITH A DUSTING TO AN INCH.
BETWEEN THE TWO AREAS OF SNOW IN OUR EAST AND WEST...THE GENESEE
VALLEY AND WESTERN FINGER LAKES WILL BE STUCK IN A DRY SLOT TONIGHT
AND SHOULD REMAIN DRY. SATURDAY MORNING A REMNANT BAND OF LAKE
EFFECT SNOW WHICH WILL SPEND TONIGHT SITTING OVER THE MIDDLE OF LAKE
ONTARIO...WILL BEGIN TO SHIFT SOUTH AS THE FLOW BECOMES MORE
NORTHERLY IN RESPONSE TO COASTAL CYCLOGENESIS. THIS BAND OF SNOW MAY
SINK TO THE SOUTH SHORE AND BRING A QUICK BURST OF SNOW TO THE
ROCHESTER AREA ON SATURDAY...ALTHOUGH THE MARGINAL INSTABILITY AND
BRIEF NATURE SHOULD KEEP ACCUMULATIONS TO AN INCH OR LESS.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
WE BEGIN THIS PERIOD WITH A LARGE 500MB LOW OVER PENNSYLVANIA WHOSE
CENTER IS TRANSITIONING TO THE EAST COAST THROUGH SUNDAY EVENING.
THE DETAILS OF THE UPPER AIR PATTERN ARE COMPLICATED BUT MOST OF THE
MODELS SUITES ARE SHOWING THE UPPER LOW TO BROADEN BACK THROUGH THE
LOWER GREAT LAKES INTO SUNDAY WITH A MORE CONCENTRATED CENTER JUST
OFFSHORE OF THE NEW ENGLAND COAST. THERE IS A SUGGESTION THAT FLOW
ALOFT WILL BE A BIT MORE CONFLUENT ACROSS OUR REGION BY SUNDAY AT
BOTH 500MB AND 700MB. THE SUBSIDENCE ASSOCIATED WITH THIS PATTERN
ALOFT IS REFLECTED IN THE FORECAST SOUNDINGS WHICH BEGIN TO DEVELOP
A SUBSIDENCE INVERSION AROUND 800MB SUNDAY.
FROM THE SURFACE THROUGH 850MB, SATURDAY NIGHT WE WILL HAVE A RATHER
MOIST NW FLOW AND A MODERATE DEGREE OF INSTABILITY IN THE COLD
AIRMASS. OFF LAKE ERIE, THAT FLOW WILL BE NEARLY PERPENDICULAR TO
THE SHORE AND THE CHAUTAUQUA RIDGE. THE ADDED LIFT ASSOCIATED WITH
THE ORTHOGONAL FLOW UPON THE RIDGE IS OFTEN A GOOD SET-UP FOR LAKE
ENHANCED OROGRAPHIC SNOWFALL AND I WOULD EXPECT SEVERAL INCHES OF
SNOW CONFINED TO THE CHAUTAUQUA RIDGE AND PORTIONS OF CATTARAUGUS
COUNTY THROUGH SUNDAY MORNING. FOR THAT REASON WE ARE ISSUING A LAKE
EFFECT SNOW WATCH FOR THOSE COUNTIES. OFF LAKE ONTARIO...NW FLOW
SHOULD PRODUCE LAKE ENHANCED SNOWFALL MAINLY ACROSS A CORRIDOR FROM
JUST EAST OF METRO ROCHESTER TO SOUTHERN OSWEGO COUNTY, WHERE
MULTIPLE BANDED SNOWS WILL ALSO PRODUCE A FEW INCHES. I DO NOT HAVE
AS MUCH CONFIDENCE AT THIS POINT FOR SIGNIFICANT SNOWFALL AMOUNTS
AND WILL HOLD OFF ON ANY WATCHES AT THIS TIME FOR THAT AREA.
BY SUNDAY AFTERNOON A SUBSIDENCE INVERSION SHOULD BEGIN TO DIMINISH
THE EXTENT AND INTENSITY OF ANY LAKE SNOWS AND SOME OF THE AREA
SHOULD EVEN SEE SUNSHINE...A WELCOME SIGHT AT THIS TIME OF THE YEAR.
TEMPERATURES ARE GOING TO BE SEASONABLY COLD THROUGH THE PERIOD.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE AXIS OF AN UPPER LEVEL RIDGE WILL BE JUST TO THE WEST OF THE CWA
TUESDAY...WITH SFC HIGH PRESSURE EXTENDING FROM THE WESTERN GREAT
LAKES TOWARDS THE MID ATLANTIC AT THE SURFACE. WHILE COLUMN
SOUNDINGS SHOW AN ABUNDANCE OF DRIER AIR ALOFT ALONG WITH
SUBSIDENCE...A LIGHT NORTH WIND AHEAD OF THE SFC HIGH PRESSURE WILL
LIKELY PRODUCE A LOW LEVEL INVERSION AND EVEN A LITTLE MOISTURE
TRAPPED BELOW THIS INVERSION TUESDAY WILL BE TOUGH TO ERODE. FEEL
THERE WILL BE JUST LIMITED SUNSHINE TUESDAY.
MEANWHILE TUESDAY A SFC LOW PRESSURE WILL TRACK ALONG THE SOUTHEAST
AND ATLANTIC COASTLINE...WITH SNOW LARGELY JUST OUTSIDE OUR AREA.
SOME SNOW MAY BRUSH BY THE SOUTHERN TIER TUESDAY AS THE PRIMARY
WESTERN SURFACE LOW PRESSURE FADES...AND THE DEEPENING COASTAL LOW
TAKES OVER. TEMPERATURES TUESDAY AND THROUGH MUCH OF THE EXTENDED
TIME PERIOD WILL RUN SEVERAL DEGREES BELOW NORMAL.
TUESDAY NIGHT AN OVERCAST SKY WILL LIMIT TEMPERATURES DROPS...WITH
TEENS ACROSS MUCH OF THE REGION.
AS THE SURFACE LOW DEEPENS OFF THE NEW ENGLAND COAST ON WEDNESDAY A
COLDER NORTH TO NORTHWEST FLOW WILL SET UP OVER OUR REGION. MOISTURE
CONVERGENCE ALONG AN INVERTED TROUGH WEDNESDAY AND WEDNESDAY NIGHT
MAY BRING SNOW SHOWERS ACROSS THE REGION. WILL INCREASE POPS FOR
GENERAL SYNOPTIC SNOW WEDNESDAY THROUGH EARLY THURSDAY...THOUGH
STILL LEAVE CHC WORDING. LIGHT NORTH TO NORTHWESTERLY WIND CONTINUES
BOTH THURSDAY AND INTO FRIDAY WITH SCATTERED SNOW
SHOWERS...ESPECIALLY DOWNWIND FROM LAKE ONTARIO.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
GENERAL SNOW WILL CONTINUE EAST OF LAKE ONTARIO THIS AFTERNOON WITH
SOME LAKE ENHANCEMENT AS WELL. THIS WILL BRING WIDESPREAD IFR/LIFR
THROUGH THE REST OF THE AFTERNOON INCLUDING KART. BY LATE AFTERNOON
OR EARLY EVENING EXPECT THE STEADIER SNOW TO PUSH EAST WITH
CONDITIONS IMPROVING TO MVFR/VFR. EVENTUALLY MORE MOISTURE WILL WRAP
BACK INTO THE NORTH COUNTRY WITH VSBY GRADUALLY DETERIORATING BACK
TO IFR LATE TONIGHT AND SATURDAY MORNING.
FARTHER WEST...SEVERAL AREAS OF LAKE EFFECT SNOW WILL CONTINUE TO
PUSH INTO WESTERN NY...MAINLY JUST SOUTH OF KBUF AND JUST NORTH OF
KJHW THROUGH THE REST OF THE AFTERNOON. THIS WILL PRODUCE LOCAL LIFR
VSBY...BUT SHOULD AVOID THE TAF SITES MUCH OF THE TIME. A BAND OF
SNOW DEVELOPING OVER CENTRAL LAKE ERIE MAY CLIP KBUF-KIAG FOR AN
HOUR OR TWO DURING THE LATE AFTERNOON AND EARLY EVENING WITH A BRIEF
PERIOD OF IFR/MVFR. LATER TONIGHT MORE WIDESPREAD SNOW WILL DEVELOP
ACROSS THE WESTERN SOUTHERN TIER AS AN INVERTED TROUGH DEVELOPS
ACROSS THE AREA. EXPECT CONDITIONS TO DROP BACK DOWN TO IFR LATE
TONIGHT AND SATURDAY MORNING AT KJHW.
KROC WILL REMAIN BETWEEN THE TWO AREAS OF SNOW THROUGH SATURDAY
MORNING WITH MAINLY VFR PREVAILING. AS FLOW BECOMES MORE NE TO NORTH
BY LATE MORNING SOME LAKE EFFECT MAY BEGIN TO PUSH ONSHORE NEAR KROC
WITH CONDITIONS POSSIBLY DETERIORATING TO IFR.
.OUTLOOK...
SATURDAY NIGHT...AREAS OF IFR IN SNOW SHOWERS AND LAKE ENHANCED SNOW
ESPECIALLY SOUTH OF THE LAKES.
SUNDAY...AREAS OF MVFR IN SCATTERED SNOW SHOWERS.
MONDAY AND TUESDAY...MAINLY VFR.
WEDNESDAY...POSSIBLE IFR IN A CHANCE OF SNOW.
&&
.MARINE...
WESTERLY FLOW IS DIMINISHING ON LAKE ONTARIO THIS AFTERNOON. WINDS
AND WAVES WILL CONTINUE TO SUBSIDE THIS EVENING WITH CONDITIONS
DROPPING BELOW SMALL CRAFT CRITERIA BY MID EVENING. LATER TONIGHT
THROUGH SATURDAY WINDS WILL REMAIN LIGHT DUE TO CLOSE PROXIMITY OF
AN INVERTED TROUGH AS THE SURFACE. EVENTUALLY A COASTAL LOW WILL
DEVELOP SATURDAY NIGHT AND SUNDAY WHICH WILL BRING INCREASING
NORTHWEST WINDS AND SMALL CRAFT ADVISORY CONDITIONS ON BOTH LAKES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY UNTIL 7 AM EST SATURDAY FOR NYZ006>008.
WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
NYZ019-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR LOZ042-
043.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR
LOZ044-045.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...TAN
LONG TERM...THOMAS
AVIATION...HITCHCOCK
MARINE...HITCHCOCKHazardous weather outlook, Jan 7, 3:25 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 325 PM EST FRI JAN 7 2011 NYZ007-008-082030- JEFFERSON-LEWIS- 325 PM EST FRI JAN 7 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>006-010>014-021-085-082030- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-ALLEGANY-SOUTHERN ERIE- 325 PM EST FRI JAN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-082030- CHAUTAUQUA-CATTARAUGUS- 325 PM EST FRI JAN 7 2011 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-082030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 325 PM EST FRI JAN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Jan 7, 10:51 AM EST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1051 AM EST FRI JAN 7 2011 NYZ006>008-071730- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 1051 AM EST FRI JAN 7 2011 A BAND OF HEAVY LAKE EFFECT SNOW WILL WORK ACROSS NORTHERN OSWEGO, AND MUCH OF JEFFERSON COUNTY FROM WEST TO EAST THROUGH MID AFTERNOON. THE HEAVIEST SNOW WILL BE ACROSS NORTHERN OSWEGO COUNTY FROM AROUND PULASKI, INTO THE ADAMS AREA IN SOUTHERN JEFFERSON COUNTY WHERE RATES WILL BE 1 TO 2 INCHES AN HOUR. FARTHER NORTH MOST OF THE REST OF JEFFERSON COUNTY CAN EXPECT A TOTAL OF 1 TO 2 INCHES AS THE BAND PASSES. LEWIS COUNTY WILL EXPERIENCE FREQUENT SNOW SHOWERS, BUT LITTLE IN THE WAY OF ACCUMULATION...GENERALLY UNDER AN INCH. MOTORISTS ARE URGED TO EXERCISE CAUTION AS THE HEAVY SNOW WILL CREATE GREATLY REDUCED VISIBILITY AND SLIPPERY ROAD CONDITIONS.
Special weather statement, Jan 7, 11:19 AM EST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1119 AM EST FRI JAN 7 2011 NYZ001-010-019-085-071745- NIAGARA-NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO...JAMESTOWN... ORCHARD PARK...SPRINGVILLE 1119 AM EST FRI JAN 7 2011 AT 1115 AM A BAND OF HEAVY LAKE EFFECT SNOW EXTENDED FROM FREDONIA AND FORESTVILLE, NORTHWARD ALONG THE SHORELINE TO JUST SOUTH OF BUFFALO. THIS BAND IS EXPECTED TO CONTINUE A NORTHWARD MOVEMENT, AND WEAKEN SOMEWHAT AS IT PUSHES FURTHER ON SHORE. AREAS SOUTH OF TONAWANDA, AMHERST, AND CLARENCE CENTER COULD PICK UP A QUICK INCH OR 2 OF SNOW THROUGH 1230 PM. IF THE BAND HOLDS TOGETHER LONGER THAN EXPECTED, GRAND ISLAND, NORTH TONAWANDA AND PENDLETON COULD SEE A BRIEF PERIOD OF HEAVY SNOW AFTER 1230 PM. MOTORISTS ARE URGED TO EXERCISE CAUTION AS VISIBILITIES WILL BE REDUCED SHARPLY IN THE HEAVY SNOW AND ROADS WILL QUICKLY BECOME SNOW COVERED.
Special weather statement, Jan 7, 12:16 PM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1216 PM EST FRI JAN 7 2011 NYZ010>012-020-085-071845- NORTHERN ERIE-GENESEE-WYOMING-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...OLEAN... ORCHARD PARK...SPRINGVILLE 1216 PM EST FRI JAN 7 2011 AT 1215 PM A BAND OF HEAVY LAKE EFFECT SNOW EXTENDED FROM DARIEN, TO ALDEN, HAMBURG, NORTH COLLINS, TO OTTO. THE BAND WAS MOVING STEADILY EAST, AND WILL BE OUT OF ERIE COUNTY BY 115 PM. MOST AREAS IN THE PATH OF THIS BAND CAN EXPECT A QUICK INCH OR 2 OF SNOW AS IT PASSES BY. THE BAND IS EXPECTED TO WEAKEN AS IT MOVES EAST, BUT WESTERN PORTIONS OF GENESEE AND WYOMING COUNTIES COULD PICK UP AN INCH OR SO BEFORE IT DISSIPATES. MOTORISTS ARE URGED TO EXERCISE CAUTION AS ROADS WILL QUICKLY BECOME SNOW COVERED AND SLIPPERY.
Special weather statement, Jan 7, 12:20 PM EST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1220 PM EST FRI JAN 7 2011 NYZ006>008-071915- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 1220 PM EST FRI JAN 7 2011 HEAVY LAKE EFFECT SNOW WILL CONTINUE ACROSS JEFFERSON COUNTY SOUTH OF WATERTOWN, AND NORTHERN PORTIONS OF OSWEGO COUNTY NORTH OF PULASKI. THESE AREAS WILL PICK UP A FRESH INCH OR 2 OF SNOW BY 2 PM. ELSEWHERE SNOW SHOWERS OF VARYING INTENSITY WILL CONTINUE THROUGH THE AFTERNOON.
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:10 AM EST | Small Craft Advisory | BUF | 19 hr |
Nearby
Lake Effect Snow Watches in New York, 2011Every lake effect snow watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.